Alert archive / Missouri / Flash Flood Warnings in 2023
Flash Flood Warning 50, NWS Springfield, MO
NWS Springfield, MO issued this flash flood warning at Aug 3, 2023, 4:18 AM CDT for Miller County, Morgan County, Missouri. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 3, 2023, 4:18 AM CDT (09:18 UTC)
- Expired
- Aug 3, 2023, 10:07 AM CDT
- In force
- 6 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Miller County, MO, Morgan County, MO
The radar
The Springfield radar (KSGF), 152 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 3, 4:20 AM CDT | FLASH FLOOD | 3 Wsw Syracuse, MO | State Highway JJ is closed due to flooding at Richland Creek. |
| Aug 3, 8:00 AM CDT | RAIN 4 | Eldon, MO | CO-OP Observer station ELDM7 Eldon. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 9.3 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3933 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1617 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 12.8
The text
As transmitted.
226
WGUS53 KSGF 030918
FFWSGF
MOC131-141-031515-
/O.NEW.KSGF.FF.W.0050.230803T0918Z-230803T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Springfield MO
418 AM CDT Thu Aug 3 2023
The National Weather Service in Springfield has issued a
* Flash Flood Warning for...
Northern Miller County in central Missouri...
Northern Morgan County in central Missouri...
* Until 1015 AM CDT.
* At 418 AM CDT, Department of highways reported flash flooding
across the warned area, especially across northern Morgan County.
Between 3 and 5 inches of rain have fallen. Additional rainfall
amounts of 1 to 2 inches are possible in the warned area. Flash
flooding is already occurring.
HAZARD...Flash flooding caused by heavy rain.
SOURCE...Department of Highways.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
This includes the following low water crossings...
Richland Creek at Blue Bird Road, Gabriel Creek at Highway BB and
Saline Creek at Square Line Road.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Many flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3853 9306 3869 9306 3868 9284 3860 9284
3843 9262 3843 9240 3834 9241 3834 9229
3832 9225 3834 9221 3829 9220 3826 9227
3827 9241
FLASH FLOOD...OBSERVED
$$
MB1 follow-up statement
927
WGUS73 KSGF 031507
FFSSGF
Flash Flood Statement
National Weather Service Springfield MO
1007 AM CDT Thu Aug 3 2023
MOC131-141-031517-
/O.CAN.KSGF.FF.W.0050.000000T0000Z-230803T1515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Miller MO-Morgan MO-
1007 AM CDT Thu Aug 3 2023
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHERN MILLER AND NORTHERN
MORGAN COUNTIES...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
LAT...LON 3853 9306 3869 9306 3868 9284 3860 9284
3843 9262 3843 9240 3834 9241 3834 9229
3832 9225 3834 9221 3829 9220 3826 9227
3827 9241
$$
LindenbergWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 3:09 AM CDT, 1 hour 9 minutes earlier.
Area forecast discussion, Aug 3, 3:09 AM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
309 AM CDT Thu Aug 3 2023
Key Messages:
1. Excessive Heat Warning and Heat Advisory have been extended
through Friday and extended eastward.
2. Pattern change this weekend will start to bring temperatures back
into the 80s for Sunday through next week.
.SHORT TERM...(Today and tonight)
Issued at 303 AM CDT Thu Aug 3 2023
Hot temperatures again today with lower 100s out west and lower 90s
further east. Based on observations around the CWA yesterday,
decided to expand the Excessive Heat Warning further east today.
Cedar county down to Barry county have been added since heat indices
in those areas were reaching 110 to 113 degrees yesterday. Have also
decided to expand the Heat Advisory further east as well since most
of the counties in the CWA have reached 105 to 109 for their heat
indices. The counties that were left out of the heat headlines in
the far NE CWA may have lingering cloud cover from dying overnight
convection that could affect high temperatures for today.
Skies will be mostly clear today with any lingering showers over
central Missouri dissipating before sunrise. Southwesterly winds
will be breezy again with gusts up to 25 mph at times. Showers and
thunderstorms are possible again this evening into tonight. SPC has
most of the CWA in a Marginal Risk for severe weather for today.
Though the atmosphere will be more stable tonight than last night,
if the stationary front that is stalled over central Missouri begins
to sag south, this could spark some strong thunderstorms especially
for areas east of Hwy 65.
.LONG TERM...(Friday through Wednesday)
Issued at 303 AM CDT Thu Aug 3 2023
The heat persists for Friday before the ridge begins to flatten out
for the rest of the long term period. Have issued an Excessive Heat
Warning/Heat Advisories for the same counties that are included in
Thursday's heat headlines. This is due to persistent heat indices
over 110+ degrees. Hot temperatures will continue through Saturday
before a cold front moves through on Sunday helping to cool us
off into the mid 80s for a few days. However, the start of the
next week will remain rather active with a daily chance (20-40%)
of showers and thunderstorms for the start of next week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Thursday night)
Issued at 1224 AM CDT Thu Aug 3 2023
VFR through the period with low level wind shear overnight as the
low level jet returns with southwest winds at 40-45 kts at 925 mb.
Gusty winds up to 25 knots will return for most of the day today
with mostly clear skies expected as well.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Excessive Heat Warning from 1 PM this afternoon to 10 PM CDT
this evening for MOZ066-077-078-088-089-093-094-101-102.
Excessive Heat Warning from 1 PM to 10 PM CDT Friday for MOZ066-
077-078-088-089-093-094-101-102.
Flood Watch until 10 AM CDT this morning for MOZ055>058-069>071-
083.
Heat Advisory from 1 PM this afternoon to 10 PM CDT this evening
for MOZ067-068-079>082-090>092-095>098-103>106.
Heat Advisory from 1 PM to 10 PM CDT Friday for MOZ067-068-
079>082-090>092-095>098-103>106.
KS...Excessive Heat Warning from 1 PM this afternoon to 10 PM CDT
this evening for KSZ073-097-101.
Excessive Heat Warning from 1 PM to 10 PM CDT Friday for KSZ073-
097-101.
&&
SHORT TERM...Soria
LONG TERM...Soria
AVIATION...SoriaHazardous weather outlook, Aug 2, 9:42 PM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 942 PM CDT Wed Aug 2 2023 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040245- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 942 PM CDT Wed Aug 2 2023 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Limited hail risk. Limited thunderstorm wind damage risk. Significant lightning risk. Elevated excessive heat risk. Extreme excessive rainfall risk DISCUSSION... Strong to severe thunderstorms will continue to develop over central Missouri tonight. Some of these storms will be capable of large hail and damaging wind. There is also a low risk for a tornado. In addition, very heavy rainfall will be possible which may lead to some flooding. The excessive heat and humidity will continue with the hottest temperatures and heat index values in southeast Kansas into western Missouri. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The heat will continue through Thursday with western Missouri and southeast Kansas remaining the hottest with heat index values from 105 to 110. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed later today or tonight for locations along and north of a line from Warsaw to Lebanon to Eminence. && More detailed information can be accessed at: http://www.weather.gov/sgf/dsspacket This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Terry
In the hours before
Local storm report, Aug 2, 11:55 PM CDT, 4 hours 23 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1155 PM CDT Wed Aug 2 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1012 PM Hail 2 NE Laurie 38.22N 92.79W
08/02/2023 E1.00 inch Morgan MO Public
&&
TEOLocal storm report, Aug 3, 12:00 AM CDT, 4 hours 18 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1200 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1009 PM Hail Rocky Mount 38.27N 92.72W
08/02/2023 E0.70 inch Morgan MO Public
&&
TEOSpecial weather statement, Aug 3, 12:03 AM CDT, 4 hours 15 minutes before
Special Weather Statement
National Weather Service Springfield MO
1203 AM CDT Thu Aug 3 2023
MOZ058-071-030545-
Maries MO-Phelps MO-
1203 AM CDT Thu Aug 3 2023
...A strong thunderstorm will impact portions of Maries and northern
Phelps Counties through 1245 AM CDT...
At 1203 AM CDT, Doppler radar was tracking a strong thunderstorm near
Vienna, or 18 miles northwest of Rolla, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Rolla, St. James, Belle, Doolittle, Vienna, Brinktown, Northwye,
Vichy and Rosati.
This includes Interstate 44 between mile markers 184 and 200.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 300 AM CDT for
central and east central Missouri.
&&
LAT...LON 3827 9164 3815 9164 3815 9154 3813 9152
3779 9153 3779 9157 3799 9199 3813 9218
3829 9219 3829 9166
TIME...MOT...LOC 0503Z 299DEG 25KT 3814 9199
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
BurchfieldLocal storm report, Aug 3, 12:14 AM CDT, 4 hours 4 minutes before
Preliminary Local Storm Report
National Weather Service Springfield MO
1214 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1152 PM Flash Flood Eldon 38.35N 92.58W
08/02/2023 Miller MO Law Enforcement
WE HAVE HAD MAJOR FLOODING REPORTED IN THE
CITY OF ELDON AS WELL AS POWER OUTAGES
REPORT IN SOME AREA OF ELDON.
&&
TEOLocal storm report, Aug 3, 12:17 AM CDT, 4 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Springfield MO
1217 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1106 PM Tstm Wnd Dmg Iberia 38.09N 92.29W
08/02/2023 Miller MO Law Enforcement
THE CITY OF IBERIA THERE ARE REPORTS OF
BUILDINGS WITH DAMAGE AND TIN ROOFING
LOCATED IN THE NEIGHBORING FEILDS AS WELL AS
THE ENTIRE CITY OF IBERIA IS OUT OF POWER.
&&
TEOLocal storm report, Aug 3, 2:18 AM CDT, 2 hours before
Preliminary Local Storm Report
National Weather Service Springfield MO
218 AM CDT Thu Aug 3 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM Flash Flood 1 SE Florence 38.58N 92.96W
08/03/2023 Morgan MO Dept of Highways
State highway BB is closed due to flooding
at Gabriel Creek.
&&
MBThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:18 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 42 min |
| Aug 2, 8:39 PM CDT | Flash Flood Warning | SGF | Benton, Miller, Morgan | 6 hr |
| Aug 2, 8:46 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller, Phelps, Pulaski | 44 min |
| Aug 2, 8:54 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Miller, Morgan | 51 min |
| Aug 2, 9:30 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Maries, Miller, Phelps, Pulaski | 45 min |
| Aug 2, 9:44 PM CDT | Special Weather Statement | SGF | Morgan | 31 min |
| Aug 2, 9:47 PM CDT | Flash Flood Warning | SGF | Benton, Maries, Miller, Morgan | 6 hr |
| Aug 2, 10:08 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Dent, Maries, Miller, Morgan, Phelps and 1 more | 52 min |
| Aug 2, 10:57 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Maries, Miller, Phelps, Pulaski | 48 min |
| Aug 2, 11:22 PM CDT | Severe Thunderstorm Warning | SGF | Miller, Morgan | 38 min |
| Aug 2, 11:38 PM CDT | Flash Flood Warning | SGF | Camden, Dent, Maries, Miller, Phelps, Pulaski | 6 hr |
| Aug 2, 11:42 PM CDT | Severe Thunderstorm Warning | SGF | Dent | 48 min |
| Aug 3, 12:03 AM CDT | Special Weather Statement | SGF | Maries | 42 min |
| Aug 3, 12:15 AM CDT | Flash Flood Warning | SGF | Miller, Morgan | 4 hr |
| Aug 3, 12:21 AM CDT | Severe Thunderstorm Warning | SGF | Shannon | 39 min |
| Aug 3, 3:02 AM CDT | Excessive Heat Warning | SGF | Barry, Barton, Cedar, Dade, Jasper, Lawrence and 3 more | 43 hr |
| Aug 3, 3:02 AM CDT | Heat Advisory | SGF | Christian, Dallas, Douglas, Greene, Hickory, Howell and 11 more | 43 hr |
Nearby
Flash Flood Warnings in Missouri, 2023Every flash flood warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.